Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

After using a series of OTC products, then getting the prescription stuff (Tazorac, Finacea, Retin A, duac, doxcycline) I still had major acne problems. My derm wants to put me on accutane but I have to wait due to the stupid ipledge crap. However, in the meantime my face is really bad and I have to wait a whole month. So to try to clear me up for that month she give me aczone and epiduo which is not helping at all. In fact after more than 3 weeks on these products I am still breaking out like crazy..not sure why. Even if it is one of those "its gets worse before it gets better" thing isn't that a little long to still be undergoing it? I read up on these topicals and most people testify to seeing results in as little as 2 weeks. Even if it does not clear my face I at least expected it to help with the breakouts and to prevent/heal not cause them. I can't do this anymore. Every morning I wake up to at least 5 new pimples/whiteheads on my face as soon as those heal its followed by more. So I decided to stop using the aczone/epiduo for now. However, I still got some time yet before I can go on accutane and i don't know what to do. I was thinking of just using some of the leftover duac from my last regiment because duac is suppose to be really good in preventing/getting rid of pimples. I am now also getting hard boils which I never had before and it's concentrated on the jawline. So I am freaking out right now. I don't know what's causing this I am not sure if even stopping the aczone/epiduo was a good decision or not and worse I am at a loss at what else to do to help control/prevent this disaster on my skin. Anyway for now i am only using the duac in the morning with sunscreen. And i went nuts and made my own facial/exfoliater mask from all the stuff I heard is good for your skin. I also exfioliate with Ginale AHA. O and I am taking omega 3, zinc and broccoli tablets. I overhauled my diet, trying to eat right, I drink so much water I have to use the bathroom every 30 mins and replaced coffee with green tea, sweets with fruits/yogurt and green smoothies.

Result: still breaking out....how long will this last..what else should I be doing I just don't know anymore

Share this post


Link to post
Share on other sites

Hey HDD208, you need to relax a little. You should be happy that you got the approval for Accutane. I know a lot of people on here that are in your same position but cant get the approval from their derms or docs. I've been on Accutane three times in the past and every time it has done what it was supposed to do. Currently i'm on Tazorac and it seems to be working so I'm happy with that.

You mention that you used Retin A and Tazorac. Did you have good results with those prescriptions? How long did you stay eah topical before switching?

My advice would be to just relax and wait until the day you get your accutane prescription. For the mean time you can use BP or DUAC or whatever you have. Correct me if i'm wrong but isn't Aczone and Epiduo both some form of Retinoid? If it is a retinoid, you'll need more than 3-4 weeks on it before you see some good results. Being that you are going to get your Accutane presciption within a month or so, there is really no point of putting on those topicals unless you plan to use them in conjunction with accutane to offset the initial breakouts. Even then, I think the combination might be too much irritation for the skin.

Just know that you are going to get on a medication (Accutane) that WILL work and do it's job. From the day you take your first pill, it will just be a waiting game until you take your last pill. So in 4-6 months, your acne will be gone. Good luck.

Share this post


Link to post
Share on other sites

Hey

I am trying to relax. I just throw up my hands in the air and don't do anything anymore...cuz all the stuff I have tried didn't do crap. So I am at the point where I completely give up and leave my skin to act out on it's own. (I feel like I am describing a wayward child here) .

I have used tazorac paired with Finacea for close to 2 years. It did help a lotttttt at first but then my breakouts came back and it seemed to have lost it's effectiveness on me. (this seems to be a phenomenon that plagues me). I was on it a long time ago so I can't remember all the details but I never had any major problems with it. Like all of these creams...just make sure you moisturize. I was then put on Retin A and duac which helped for close to 2 years as well. Retin A is pretty good stuff and it helps with the marks/scarring too. If you haven't tried it you should. However, my insurance doesn't pay for it and it's super expensive so I couldn't afford it anymore. It's weird they cover accutane but not retin A.

Since I am going on accutane I have some questions for you:

what moisturizer do you recommend using?

I heard it can result in hair loss (which I am really paranoid about..I can't lose my hair). So I was thinking of taking some hair loss supplements/vitamins to counteract this. Any suggestions?

What did you wash your face with?

What was the worst side effect?

Share this post


Link to post
Share on other sites

HDD208,

As far as moisturizer goes, I dont really think I used any. The worst things that happened were the cracked and dry lips. I used something called Aquaphor advanced healing. This stuff is super thick so you dont want to put it on during the day. I would smother this stuff all over my lips and the side of my lips before I went to bed. This would lubricate and moisten the lips for the next day and it worked perfectly. I also got some dry patches of skin on my arms from Accutane. I used the same thing, Aquaphor, for my dry patches on my arms. I would just apply it the night before. I would not recommend using this stuff on your face other than your lips. As far as face lotion goes, I think Cetaphil makes a pretty gentle face lotion. You probably dont want anything with AHA or glycolic acid in it because that will probably irriatate your skin.

Face wash: I would probably recommend something very gentle. I think cetaphil or purpose will do. Make sure the cetaphil is the one NOT for acne. I think the cetaphil acne wash might be a little too harsh while on Accutane.

For the hair thinning part, out of the three times that I took Accutane, I didnt experience any hair loss. I think it might be a very small percentage of users that experience hair thinning. Does hair thinning run in your family?

Share this post


Link to post
Share on other sites

Hey there

Thanks for answering my questions. I hope my experience is similar to yours because I could deal with that. Is Aquaphor available at any pharmacy (duane reade, CVS) not familiar with it. I heard some pretty bad/disturbing things about accutane and I am aware that the side effects can be really bad sometimes. I am preparing myself and stocking up on vitamins/supplments lip balm and jojaba oil which is suppose to be great for the skin especially to treat very dry/flaky skin which i am expecting while on accutane. Overall I am pretty anxious/scared about this but at the same time I am ready to do whatever it takes to get rid of the acne. It has been ruining my life and sunk my self esteem to an all time low. I tired of all the topicals, antibiotics, natural stuff and diets overhaul. That's why I am really hoping accutane works it maybe my last hope right now. I don't really have hair thinning in my family but I did hear it can be one of the side effects of accutane. As a female (who happens to have very nice hair) it makes me paranoid cuz I just can't lose my hair. So I was thinking of taking some stuff to counteract that effect if it does happen.

Share this post


Link to post
Share on other sites

hey there, i too am also on doxcy (said you were on a different thread) and on aczone (and a couple other things) but im on week five of aczone and im slowly starting to see it help a little bit. it says you wont see the full results till week 12 so no worries.

did you ever go on their site and see before and after. you can see peoples pictures from week 1,4,8,12. most of them still are getting little breakouts until week 12. so hopefully things will slowly start to get better, just try to not think about it too much (seems to help me) and remember things WILL get better, it just may take a little bit of time.

well good luck, and i hope things get better for you :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×